home » community » discussion forums

COMMUNITY UPDATE: Please note that as of January 1, 2014 at 1 a.m. EST these forums will no longer be supported. We encourage you to start saving any of the content you would like to keep on your personal device(s). If you have questions regarding our decision to discontinue the forums please see our FAQ

health
The forum has been marked as read.
The topic has been marked as read.
  «   Page 1 of 1   »      New Topic  Back to the Forum
Anyone take Topomax or MS contin for headaches?  Actions...
Posted: by Birchy on Tue. 31 Jul., 2012 at 4:38:49 PM
My husband has taken both of these meds for quite a few years. The topamax has caused him to lose alot of weight and he is very thin now. I would like him to get off some of these meds, but I know it is difficult. Has anyone had this problem?

Birchy
   Reply  Top
I wish...  Actions...
Posted: by dreamer16 on Tue. 31 Jul., 2012 at 11:08:42 PM
In reply to: Birchy "Anyone take Topomax or MS contin for headaches?"
But seriously...  

I've been on topiramate (Topamax) for around 8 years and haven't had any problems with weight loss.  This can be a side effect, but it's usually minimal.  The dosages of this that are used for migraine prevention are typically fairly low compared to what they use for seizure treatment.  I'd expect that MS Contin would cause more weight loss difficulties, especially when used in the long-term as this is being used.  But only your dh's doctor could decide this.  

Do none of the typical migraine medications work for your dh?  These wouldn't likely result in weight loss, but not all migraine meds work well for all people.  When all else fails, narcotics are prescribed.  If this is the case, then he might have to find other ways to deal with his increasing problems with weight loss.  And he'd, again, be best to check with his doctor about what methods would be best, based on his medical condition and other factors.

Forgot to add:  If your dh has severe migraines, then he likely won't want to get off of these medications.  This becomes a quality of life issue.  I tried going off of topiramate lately and had only decreased the meds by one quarter of their strength when the migraines began to hit me hard and repeatedly.  I decided that I'd rather live with being on these meds, and paying for them, than to ever have to put up with that degree of pain again and for the rest of my life.  Likely your dh would feel the same.  True, severe, chronic migraines are not something that anyone wants to just try to cope with on a daily basis.  And it sounds like that's what your dh has.  Don't pressure him to go off of these meds.  Find a better solution, or find some other way for him to maintain his weight.  :-)


"Why fit in when you were born to stand out?"  Dr. Seuss

 "Your beliefs don't make you a better person, your behaviour does."  (unknown)

"If everyone is thinking alike, then somebody isn't thinking."  George S. Patton

The poster formerly known as Writer Mom (stolen from Prince)  

dreamer16
edited Tue. 31 Jul., 2012 @ 11:16:39 PM by dreamer16
 
 Reply  Top
didnt agree with me...  Actions...
Posted: by sue_43 on Wed. 1 Aug., 2012 at 12:32:13 AM
In reply to: dreamer16 "I wish..."
I was on topomax for just over a month...it gave me terrible flu-like symptoms, i hated it (but had to give it a chance)
I also get frequent migraines...i have been on amitriptyline for a few months & it has actually helped the frequency & severity of my migraines.  maybe your hubby should try something new?  or at least cut down his currant doseage?

sue_43
   Reply  Top
  «   Page 1 of 1   »      New Topic  Back to the Forum
Denotes unread or updated content since your last visit.
Denotes new content since your last visit.
font size »
Powered by
Advertisement

Leave a Reply